Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 229, NWS Raleigh, NC

June 22, 2008Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2008, 8:10 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 8:10 PM EDT (00:10 UTC)
Expired
Jun 22, 2008, 9:00 PM EDT
In force
50 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Guilford County, NC

The radar

The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 8:31 PM EDTTSTM WND DMG4 Nw Kimesville, NCONE TREE DOWN ACROSS HOLTS STORE ROAD... NEAR NC HWY 61.
Jun 22, 8:31 PM EDTHAIL 0.754 Nnw Kimesville, NCPENNY SIZE HAIL REPORTED ALONG SHOE ROAD... NEAR THE GUILFORD/ALAMANCE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:15 PM EDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 230011
SVRRAH
NCC001-081-230100-
/O.NEW.KRAH.SV.W.0229.080623T0010Z-080623T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GIBSONVILLE...OR 8 MILES WEST OF
  BURLINGTON...MOVING EAST AT 18 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GIBSONVILLE...
  ELON COLLEGE...
  ALAMANCE...GLEN RAVEN...
  BURLINGTON...
  GRAHAM...
  SWEPSONVILLE...HAW RIVER...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3600 7926 3599 7927 3593 7927 3592 7927
      3595 7967 3613 7967 3616 7926
TIME...MOT...LOC 0010Z 270DEG 16KT 3604 7956

$$

JO
2 follow-up statements
000 
WWUS52 KRAH 230044
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 PM EDT SUN JUN 22 2008

NCC081-230053-
/O.CAN.KRAH.SV.W.0229.000000T0000Z-080623T0100Z/
GUILFORD NC-
843 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GUILFORD COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

LAT...LON 3616 7926 3600 7926 3599 7927 3592 7927
      3594 7952 3613 7949
TIME...MOT...LOC 0043Z 270DEG 16KT 3601 7943

$$

NCC001-230100-
/O.CON.KRAH.SV.W.0229.000000T0000Z-080623T0100Z/
ALAMANCE NC-
843 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL ALAMANCE COUNTY...

AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ALAMANCE...OR NEAR GRAHAM...MOVING EAST AT 18 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HAW RIVER...
SWEPSONVILLE...SAXAPAHAW AND MEBANE.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3616 7926 3600 7926 3599 7927 3592 7927
      3594 7952 3613 7949
TIME...MOT...LOC 0043Z 270DEG 16KT 3601 7943

$$

WSS
000 
WWUS52 KRAH 230103
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EDT SUN JUN 22 2008

NCC001-230111-
/O.EXP.KRAH.SV.W.0229.000000T0000Z-080623T0100Z/
ALAMANCE NC-
901 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALAMANCE COUNTY 
EXPIRED AT 900 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. HOWEVER...LOCALLY HEAVY RAIN WILL 
CONTINUE ACROSS CENTRAL ALAMANCE COUNTY...AFFECTING TRAVEL ALONG 
HIGHWAY 70 AND INTERSTATE 40/85. WATER LEVELS WILL LIKELY RISE 
RAPIDLY ON THE CREEKS IN THE AREA. 

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING 
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE.

LAT...LON 3616 7926 3600 7926 3599 7927 3592 7927
      3594 7952 3613 7949
TIME...MOT...LOC 0044Z 270DEG 16KT 3601 7942

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:20 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 22, 3:20 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT SUN JUN 22 2008

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY AS A SERIES OF UPPER
LEVEL DISTURBANCES MOVE ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SUNDAY...

MINOR S/W LIFTING E-NE ACROSS THE REGION COUPLED WITH A POCKET OF
UPPER DIVERGENCE SUPPLIED BY 75KT JET EXITING OFF THE DELMARVA WILL
INTERACT WITH MOIST AND MODERATELY UNSTABLE AIR MASS TO SUPPORT
SCATTERED CONVECTION ACROSS CENTRAL THROUGH LATE EVENING WITH
CONVECTION DIMINISHING THEREAFTER. DUE TO DEEP WEAK W-SW FLOW
THROUGH THE COLUMN...POTENTIAL FOR HEAVIER SHOWERS/STORMS TO LINGER
OR TRAIN ACROSS THE SAME REGION. WILL MENTION LOCALLY HEAVY RAINFALL
IN FORECAST TEXT. WILL ALSO INCLUDE MENTION OF PATCHY FOG LATE
TONIGHT. LOW CONFIDENCE ON DENSE FOG POTENTIAL AS CLOUDS MAY NOT
SCATTER AS EARLY AS LAST NIGHT. IF CLOUDS DISSIPATE EARLIER THAN
ANTICIPATED...THEN AREAS OF DENSE FOG PROBABLE...ESPECIALLY OVER THE
SOUTH AND EAST.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 305 PM SUNDAY...

MONDAY AND MONDAY NIGHT:
MODELS HAVE COME INTO DECENT AGREEMENT AND DEPICT SHARPENING OF L/W
TROUGH ACROSS THE REGION LATE MON INTO MONDAY NIGHT AS STRONG S/W
AIDED BY STRENGTHENING UPPER LEVEL JET DIGS INTO TROUGH. AFTERNOON
HEATING WILL LIKELY TRIGGER ISOLATED TO SCATTERED CONVECTION OVER
THE REGION WITH GREATEST COVERAGE IN THE COASTAL PLAIN WHERE AIR
MASS SHOULD BE MORE MOIST/UNSTABLE. EXPECT BETTER ORGANIZED STORMS
TO OCCUR MONDAY NIGHT WHEN BETTER DYNAMICS APPROACH FROM WEST. BEST
MID LEVEL LAPSE RATES (6.5-7 DEG C/KM) OCCUR LATE MONDAY NIGHT AS
WELL AS BEST LOW LEVEL CONFLUENCE AT 850 MB. COVERAGE SHOULD
INCREASE INT EH EST AROUND SUNSET WITH SCATTERED STORMS PROGRESSING
EWD DURING THE NIGHT. RAIN CHANCES SHOULD DIMINISH W-E TOWARD 12Z
TUE.

TUESDAY...WHILE L/W TROUGH WILL BE LOCATED ALOFT WITH ASSOCIATED
COOL POOL...W-NW LOW AND MID LEVEL FLOW WILL ADVECT DRIER AIR INTO
THE AREA. LACK OF A TRIGGER IN THE LOWER LAYERS OF ATMOSPHERE
SUGGEST THAT ANY CONVECTION WILL BE ISOLATED AND CONFINED OT THE FAR
E-NE SECTIONS OF THE FORECAST AREA. CONFIDENCE NOT HIGH ENOUGH TO
MENTION IN FORECAST TEXT AT THIS TIME.

TUESDAY NIGHT INTO WEDNESDAY NIGHT...L/W TROUGH LIFTS
N-NE...ALLOWING BERMUDA HIGH TO EXTEND WWD INTO THE SOUTHERN U.S.
THIS WILL RESULT IN A WARM WLY FLOW ACROSS REGION. ASSOCIATED
SUBSIDENCE ALOFT WILL STABILIZE AIR MASS SO EXPECT NO CONVECTION AND
JUST FEW/SCATTERED CUMULUS CLOUDS IN THE AFTERNOON.

TEMPS THROUGH PERIOD WILL AVERAGE CLOSE TO OR SLIGHTLY ABOVE NORMAL
MONDAY AND TUESDAY...AND 5 DEGREES ABOVE NORMAL WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...

AS OF 1215 PM SUNDAY...

UPPER AIR PATTERN ACROSS THE REGION AT THE BEGINNING OF THE PERIOD
PROJECTED TO BE FAIRLY TYPICAL OF EARLY SUMMER WITH AN ELONGATED
UPPER LEVEL RIDGE ACROSS THE SOUTHERN U.S. AND THE JET STREAM
STRETCHING ALONG THE U.S./CANADIAN BORDER. THIS TYPE OF REGIME
USUALLY SPELLS VERY WARM CONDITIONS ACROSS CENTRAL NC WITH ONLY
ISOLATED AFTERNOON/EARLY EVENING CONVECTION. THICKNESSES SUPPORT MAX
TEMPS 3-5 DEGREES ABOVE NORMAL SO APPEARS NEAR 90/LOWER 90S CAN BE
EXPECTED THU AND FRI.

MODEL GUIDANCE BEGINS TO DIVERGE DUE TO DIFFERING SOLUTIONS
CONCERNING AMPLIFICATION OF S/WS IN THE JET STREAM. OVER OUR
REGION...APPEARS THAT ANY CHANGES WILL BE EITHER SUBTLE OR SLOW TO
EVOLVE. MODELS CONTINUE TO HINT AT BETTER/DEEPER MOISTURE BY THE
WEEKEND WHICH MAY LEAD TO AN INCREASE IN AFTERNOON/EVENING
CONVECTION. FOR NOW WILL NUDGE POPS UP TO SMALL CHANCE SATURDAY
AFTERNOON/EVENING AND KEEPS POPS SUNDAY NO MORE THAN SLIGHT CHANCE.
WILL FORECAST MAX TEMPS NEXT WEEKEND CLOSE TO NORMAL.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM SUNDAY...

AFTERNOON CONVECTION WILL BE MOVING OFF THE WESTERN SLOPES EARLY
THIS AFTERNOON WITH THUNDER REACHING INT/GSO VICINITY TOWARDS 300
PM. MEANWHILE... INSTABILITY IS IMPRESSIVE AND SCATTERED CONVECTION
WILL BE ON THE INCREASE ACROSS THE REMAINDER OF THE AREA AS
CONVECTIVE TEMPERATURE OF 84-85 IS ACHIEVED. SHOWER COVERAGE IS
SUFFICIENT TO WARRANT INCLUSION IN THE TAFS...BUT DO NOT HAVE STRONG
CONFIDENCE IN TSRA COVERAGE AND TIMING AT THIS POINT. ACTIVITY WILL
BE ON THE WANE QUICKLY AFTER SUNSET...AND EXPECT PATCHY IFR
CLOUDINESS AND FOG AFTER MIDNIGHT...ESPECIALLY IN THE EAST WHERE THE
AIRMASS WILL BE MORE MOIST.

STRONG UPPER TROF AND ASSOCIATED FRONT WILL BE MOVING ACROSS THE
AREA...SPARKING MORE CONVECTION DURING MAX HEATING TOMORROW. BEST
UPPER DYNAMICS WILL BE VERY LATE IN THE DAY AND INTO THE OVERNIGHT.
EXPECT MORE ORGANIZATION WITH MONDAY STORMS...A LINE OF STORMS
PRODUCING VERY STRONG WINDS IS POSSIBLE IN THE 00Z-06Z TIME FRAME.

IN THE LONGER RANGE...UPPER TROF WILL BE MOVING OFFSHORE TUESDAY
WITH HIGH PRESSURE BUILDING OVER THE EASTERN CONUS. EXPECT MOSTLY
CLEAR SKIES...VFR CONDITIONS...THROUGH LATE WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...MLM
Hazardous weather outlook, Jun 22, 8:02 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT SUN JUN 22 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-230930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
802 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED THUNDERSTORMS WILL GRADUALLY DIMINISH THROUGH 12
MIDNIGHT. THE STORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS WHICH
MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED MONDAY
AFTERNOON THROUGH LATE MONDAY EVENING. SOME OF THESE STORMS MAY
BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND LARGE
HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND EAST OF
HIGHWAY 1...INCLUDING THE TRIANGLE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS THIS EVENING AND
AGAIN ON MONDAY.

In the hours before

Local storm report, Jun 22, 6:55 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             1 N GREENSBORO          36.10N 79.83W
06/22/2008  E0.75 INCH       GUILFORD           NC   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED ON THE NORTH SIDE OF GREENSBORO.

&&

BSD
Local storm report, Jun 22, 6:59 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 WNW GREENSBORO        36.09N 79.89W
06/22/2008  E0.75 INCH       GUILFORD           NC   BROADCAST MEDIA

            PENNY SIZE HAIL REPORTED NEAR GUILFORD COLLEGE IN WEST
            GREENSBORO.

&&

BSD
Special weather statement, Jun 22, 7:04 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT SUN JUN 22 2008

NCZ007>011-023>028-040-230030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...BURLINGTON...CHAPEL HILL...DURHAM...
LOUISBURG...NASHVILLE...ROCKY MOUNT...PITTSBORO
704 PM EDT SUN JUN 22 2008

...SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE
NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN THROUGH 830 PM...

SCATTERED THUNDERSTORMS WITH OCCASIONAL LIGHTNING...SMALL
HAIL...AND OCCASIONAL LIGHTNING STRIKES WILL AFFECT SECTIONS OF
THE NORTHERN PIEDMONT AND THE NORTHERN COASTAL PLAIN THROUGH 830
PM.

SOME OF THE HEAVIEST RAINFALL WILL OCCUR FROM FEARRINGTON IN
CHATHAM COUNTY THROUGH CARRBORO AND CHAPEL HILL IN ORANGE
COUNTY...THROUGH DURHAM....THEN FROM WAKE FOREST AND
ROLESVILLE...THROUGH NASHVILLE...ROCKY MOUNT AND ENFIELD. RAINFALL
AMOUNTS BETWEEN ONE AND TWO INCHES IN LESS THAN AN HOUR CAN BE
EXPECTED. THIS TYPE OF RAIN WILL QUICKLY FLOOD POOR DRAINAGE AREAS
AS WELL AS CAUSE EXTENSIVE PONDING OF WATER ON ROADWAYS.

PEA SIZE HAIL AND INFREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THE STRINGER STORMS.

THE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY AFTER 830 PM.
Local storm report, Jun 22, 7:22 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             1 SE GREENSBORO         36.07N 79.82W
06/22/2008  E0.88 INCH       GUILFORD           NC   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED ON THE SOUTHEAST SIDE OF
            GREENSBORO.

&&

BSD
Special weather statement, Jun 22, 7:32 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT SUN JUN 22 2008

NCZ038-073-230030-
DAVIDSON-STANLY-
732 PM EDT SUN JUN 22 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DAVIDSON AND
STANLY COUNTIES THROUGH 830 PM EDT...

AT 732 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM HARRISBURG TO
KANNAPOLIS...MOVING EAST AT 30 MPH. THESE THUNDERSTORMS WILL MOVE
EAST ACROSS STANLY AND SOUTHERN DAVIDSON COUNTIES.

THE STRONG THUNDERSTORMS WILL BE NEAR FINGER AROUND 755 PM
EDT...PLYLER...RICHFIELD AND HIGH ROCK AROUND 805 PM EDT...NEW
LONDON AROUND 810 PM EDT...ALBEMARLE AROUND 815 PM EDT...BADIN AND
DENTON AROUND 825 PM EDT.

GUSTY WINDS VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN WITH RAINFALL
AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN
THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID
HYDROPLANING.

JO
Special weather statement, Jun 22, 7:55 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT SUN JUN 22 2008

NCZ023-230100-
ALAMANCE-
755 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS ALAMANCE COUNTY THROUGH 900
PM EDT...

AT 755 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF ELON COLLEGE...OR ABOUT 11 MILES WEST OF BURLINGTON...
MOVING EAST AT 18 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ELON COLLEGE...
ALAMANCE...GLEN RAVEN...BURLINGTON...GRAHAM...GRAHAM.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

JO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:29 PM EDTSevere Thunderstorm WarningRAHStanly51 min
Jun 22, 9:09 PM EDTAreal Flood AdvisoryRAHAlamance96 min
Jun 22, 10:22 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Davidson, Durham, Forsyth and 5 more3 hr
Jun 22, 11:37 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jun 23, 5:10 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond50 min
Jun 23, 5:29 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph41 min
Jun 23, 5:46 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford44 min
Jun 23, 6:11 PM EDTSevere Thunderstorm WarningRAHOrange49 min
Jun 23, 6:11 PM EDTSevere Thunderstorm WarningRAHDavidson64 min
Jun 23, 6:52 PM EDTSevere Thunderstorm WarningRAHDurham38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.